2 doctors weighed in:

Im bleeding on depo?

2 doctors weighed in
Dr. Miguel Cano
Obstetrics & Gynecology
1 doctor agrees

In brief: Very Common

Depo-provera is very effective but notorious for causing abnormal bleeding.
Up to 80% irregular bleeding with the first shot. However, it also causes light or absent bleeding (amenorrhea) with subsequent doses. Up to 50% stop menses after their second shot. So if it's your first dose, hang in there. Transient hair loss, weight gain, and depression are also common symptoms you should look for.

In brief: Very Common

Depo-provera is very effective but notorious for causing abnormal bleeding.
Up to 80% irregular bleeding with the first shot. However, it also causes light or absent bleeding (amenorrhea) with subsequent doses. Up to 50% stop menses after their second shot. So if it's your first dose, hang in there. Transient hair loss, weight gain, and depression are also common symptoms you should look for.
Dr. Miguel Cano
Dr. Miguel Cano
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors